• Vulvar Cancer

    Asked by Gmomcath on Thursday, March 14, 2019

    Vulvar Cancer

    Anyone out there have radiation for vulvar cancer? Side effect??

    3 Answers from the Community

    • JaneA's Avatar
      JaneA

      I'm sorry that no one has experienced this. I had radiation for rectal cancer so it was targeted in the same general area. Your treatment center should advise you about how to protect your skin - my treatment center recommended Aquaphor.

      I'm not sure if the radiation will cause diarrhea or not, but be prepared just in case. They told me to take Imodium.

      Lastly, you might experience vaginal stenosis - shortening of the vagina. Ask about that if they don't talk to you about it. Most centers recommend using a dilator, usually after treatment. Best wishes.

      5 days ago
    • Gmomcath's Avatar
      Gmomcath

      Jane thank you for your response. Yes to all of the above. Just trying to get thru this.

      5 days ago
    • carm's Avatar
      carm

      Gmomcath,
      Hello, I am an oncology nurse and JaneA is correct about the vaginal dilator. It is important to use it so when that time comes, I suggest you go to the cool water cones website and order their dilators. They are the best, self lubricating, all natural and made of 90% water to be used in the shower. I have patients with vulvar cancer and they state that it can be a bit uncomfortable from the radiation but your doctor will recommend a good cream and the cool water cones are to be kept refrigerated to help with any internal discomfort. Best of luck to you.

      4 days ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more vulvar cancer questions.  Also, don't forget to check out our Vulvar Cancer page.